On the topological sensitivity of transient acoustic fields

Malcolm, Alison and Guzina, Bojan (2008) On the topological sensitivity of transient acoustic fields. Wave Motion, 45 (6). pp. 821-834. ISSN 0165-2125

[img] [English] PDF (The version available in this research repository is a preprint. Its content does not reflect the peer-review process and it lacks publisher layout and branding.) - Accepted Version
Available under License Creative Commons Attribution Non-commercial.

Download (883Kb)

Abstract

The concept of topological sensitivity has been successfully employed as an imaging tool to obtain the correct initial topology and preliminary geometry of hidden obstacles for a variety of inverse scattering problems. In this paper, we extend these ideas to acoustic scattering involving transient waveforms and penetrable obstacles. Through a boundary integral equation framework, we present a derivation of the topological sensitivity for the featured class of problems and illustrate numerically the utility of the proposed method for preliminary geometric reconstruction of penetrable obstacles. For generality, we also cast the topological sensitivity in the so-called adjoint field setting that is amenable to a generic computational treatment using, for example, finite element or finite difference methods.

Item Type: Article
URI: http://research.library.mun.ca/id/eprint/12803
Item ID: 12803
Keywords: Acoustic waves, Inverse scattering, Transient waveforms, Topological derivative
Department(s): Science, Faculty of > Earth Sciences
Date: June 2008
Date Type: Publication
Related URLs:

Actions (login required)

View Item View Item

Downloads

Downloads per month over the past year

View more statistics